Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On an $ L\sb 1$-approximation problem


Author: András Kroó
Journal: Proc. Amer. Math. Soc. 94 (1985), 406-410
MSC: Primary 41A50; Secondary 41A52
MathSciNet review: 787882
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {C_w}[a,b]$ denote the space of real continuous functions with norm $ {\left\Vert f \right\Vert _w} = \smallint _a^b\left\vert {f(x)} \right\vert w(x)dx$, where $ w$ is a positive bounded weight. It is known that if a subspace $ {M_n} \subset {C_w}[a,b]$ satisfies a certain $ A$-property, then $ {M_n}$ is a Chebyshev subspace of $ {C_w}[a,b]$ for all $ w$. We prove that the $ A$-property is also necessary for $ {M_n}$ to be Chebyshev in $ {C_w}[a,b]$ for each $ w$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A50, 41A52

Retrieve articles in all journals with MSC: 41A50, 41A52


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0787882-0
PII: S 0002-9939(1985)0787882-0
Article copyright: © Copyright 1985 American Mathematical Society